Alert archive / Indiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 155, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 11, 2003, 7:13 PM EST for Rush County, Indiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2003, 7:13 PM EST (00:13 UTC)
- Expired
- Jul 11, 2003, 7:45 PM EST
- In force
- 32 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Rush County, IN
The radar
The Indianapolis radar (KIND), 69 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
642 WUUS53 KIND 120013 SVRIND INC139-120045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 713 PM EST FRI JUL 11 2003 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUSH COUNTY IN CENTRAL INDIANA * UNTIL 745 PM EST * AT 712 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CARTHAGE...OR ABOUT 17 MILES NORTHEAST OF SHELBYVILLE...MOVING SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RUSHVILLE AT 725 PM EST SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND...DESTRUCTIVE HAIL... DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 3982 8561 3956 8564 3943 8527 3968 8525 $$ ZIMMERMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 1:10 PM EST, 6 hours 3 minutes earlier.
Area forecast discussion, Jul 11, 1:10 PM EST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 110 PM EST FRI JUL 11 2003 FORECAST CHALLENGE WL BE TIMING...CVRG OF TRWS ACRS THE FA TNGT. LATEST VSBL PIX/SFC OBS WERE SHOWING SCT-BKN DIURNAL CU ACRS CNTRL INDIANA IN CYCLONIC FLOW REGIEME AS AN UPR LOW WAS LIFTING NE ACRS NRN LAKE HURON. MEANWHILE...SFC ANLYS HAD A TROF EXTENDING FM UPR LWR MI-SCNTRL IA TO NRN KS. MODELS IN PRETTY GOOD AGREEMENT FOR THE MOST PART...HOWEVER THERE WAS ONE EXCEPTION. ETA/GFS WERE QUICKER WITH THE SFC TROF AND INSTABILITY THAT POOLS ALONG AND AHEAD OF THE TROF THAN THE NGM. THE ETA/GFS PUSH THE TROF TO A MIE-IND-HUF BY 06Z SAT...WHILE THE NGM IS ABOUT 6 HOURS SLOWER. STG NW UPR FLOW PERPENDICULAR TO THE SFC TROF SHOULD PUSH IT THROUGH QUICKER VIA THE ETA/GFS. AT AN RATE...PRETTY GOOD UNI-DIRECTIONAL SHEAR OF 30-40 KTS FM 1000-500 MB WITH 60KT H5 AND 80 KT H250 JET STREAKS MOVING SE ACRS THE MSP VLY THROUGH THE NW FLOW. INSTABILITY POOL REACHES THE FA LATE THIS AFT WITH LIS -2 TO -4 AND CAPES 500-700 J/KG BY 00Z. WOULDNT BE TOO SURPRISED TO SEE SOME HAIL OUT OF THESE STORMS WITH THE WBZ HEIGHT AROUND 9800 FT PER THE ILX 12Z SOUNDING. HOWEVER...AGREE WITH SPC THAT BETTER CHC WOULD BE W OF HERE. MOS ALL OVER THE PLACE WITH POPS WITH THE AVN ONLY GOING AROUND 15%...MET 40-50% AND MIDDLE OF THE ROAD NGM AROUND 35%. MAV LOOKS TOO LOW WITH COMBO OF INSTABILITY/SHEAR AND APRCHG TROF. TIME SECS SHOWING LOTS OF MOIST FM H8-H7 TNGT...SO WL GO MOSTLY CLDY. CU PROGS INDICATING BKN CU AGAIN TOMORROW WITH PLNTY WITH LOW LVL MOIST AND CYCLONIC FLOW CONTINUING. LOW LVL MOIST THINS A BIT AND REST OF THE COLUMN REMAINS DRY SATURDAY NGT...SO WL MENTION CLRG. FINALLY...SUNDAY LOOKS LIKE A REPEAT OF SATURDAY WITH PERHAPS A LITTLE LESS CU AS UPR LOW OPENS UP AND MOVES INTO QUE. MOS VERY CLOSE AND LOOKS GOOD BASED ON LOW LVL THERMAL PROGS AND EXPECTED CLD CVRG. .IND...NONE. KOCH
Hazardous weather outlook, Jul 11, 3:10 PM EST, 4 hours 3 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-121100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 310 PM EST FRI JUL 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. ISOLATED LARGE HAIL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...HOWEVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT EXPECTED THIS EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL... HTTP://WWW.CRH.NOAA.GOV/IND (ALL LOWER CASE) KOCH
In the hours before
Local storm report, Jul 11, 6:51 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
0651 PM EST FRI JUL 11 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM CASTLETON IN 56 MPH WIND GUST
07/11/03 MARION
RKLocal storm report, Jul 11, 7:02 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
0702 PM EST FRI JUL 11 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0654 PM MCCORDSVILLE IN WIND DAMAGE
07/11/03 HANCOCK DAMAGE TO HOMES. REPORTED
BY HAM RADIO.
0652 PM CARMEL IN WIND DAMAGE
07/11/03 HAMILTON 131ST AND GRAY RD. 4 INCH
DIAMETER TREES DOWN.
REPORTED BY HAM RADIO.
0650 PM INDIANAPOLIS IN WIND DAMAGE
07/11/03 MARION 91ST STREET AND MASTERS
RD. TREES DOWN. REPORTED BY
HAM RADIO.
0641 PM INDIANAPOLIS IN WIND DAMAGE
07/11/03 MARION 96TH ST AND ALLISONVILLE
RD. APPEARENT DAMAGE TO
HOMES. REPORTED BY LAW
ENFORCEMENT.
PUMALocal storm report, Jul 11, 7:13 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
0713 PM EST FRI JUL 11 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0711 PM 5 E GREENFIELD IN 0.75 IN HAIL
07/11/03 HANCOCK REPORTED BY AMATEUR RADIO.
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:22 PM EST | Severe Thunderstorm Warning | IND | Johnson | 23 min |
| Jul 11, 7:37 PM EST | Severe Thunderstorm Warning | IND | Parke, Vermillion | 38 min |
| Jul 11, 7:49 PM EST | Tornado Warning | IND | Parke, Vermillion | 26 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.